Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 56, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 27, 2000, 5:10 PM EDT for Pike County, Kentucky. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 5:10 PM EDT (21:10 UTC)
- Expired
- May 27, 2000, 6:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Pike County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083 WUUS53 KJKL 272112 SVRJKL KYC195-272215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 510 PM EDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHEAST KENTUCKY * UNTIL 615 PM EDT * AT 510 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER GULNARE...OR ABOUT 12 MILES NORTH OF PIKEVILLE...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCANDREWS AT 525 PM EDT BOARD TREE AT 535 PM EDT JAMBOREE AT 540 PM EDT ARGO AT 550 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. THEY ALSO CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:00 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 27, 3:00 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EDT SAT MAY 27 2000 18Z SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVER IOWA WITH A WARM FRONT STRETCHED EAST TO NORTHEAST KENTUCKY. A COLD FRONT RUNS SOUTH OF THE LOW DOWN TO EAST OKLAHOMA. EAST KENTUCKY IS AWASH WITH OUTFLOW BOUNDARIES FROM THE EARLIER CONVECTION. THE NEXT MCS ON OUR SLATE IS JUST ENTERING THE SOUTHWEST PORTION OF KENTUCKY. HIGH CLOUDS FROM THIS ARE SPREADING EAST AND WILL LIMIT OUR TEMPERATURE RECOVERY LATE THIS AFTERNOON. HOWEVER...WE REMAIN IN AN UNSTABLE AND MOISTURE LADEN ENVIRONMENT WITH THE WARM FRONT NEARBY...AS THE OUTFLOW MOVES EAST ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE THIS EVENING. AS FOR THE BIG PICTURE...AT 500 MB THE MODELS ARE IN GOOD AGREEMENT EARLY ON BEFORE THE AVN RUNS OFF ON A TANGENT ATTEMPTING TO CUT OFF THE SEMI-CLOSED LOW THAT ROLLS THROUGH THE OHIO VALLEY BY 36 HOURS. THE ETA AND NGM ARE CONSISTENT WITH EACH OTHER AND THEIR PREVIOUS RUNS KEEPING THE WAVE OPEN AND PROGRESSIVE ENOUGH TO MAKE IT TO THE EAST COAST AT 48 HOURS. THE AVN ON THE OTHER HAND CUTS OFF THE LOW OVER THE SOUTHERN APPALACHIANS AND KEEPS THE SOUTHEAST WET THROUGH 72 HOURS. IRONICALLY...DESPITE THESE STRIKING DIFFERENCES ALOFT THE SFC PATTERN...RH AND QPF ARE SIMILAR IN TIME AND LOCATION ACROSS EAST KENTUCKY. THE MODELS ALL TAKE THE SFC EAST THROUGH THE SOUTHERN OHIO VALLEY TONIGHT...STRENGTHENING IT SUNDAY AS IT PASSES TO THE NORTH. A COLD FRONT WILL WHIP ACROSS THE STATE LATE TONIGHT WITH DRIER AIR TO FOLLOW DURING THE MORNING. A COUPLE OF VORTS SPIN AROUND THIS LOW AND KEEP THE THREAT OF PRECIPITATION GOING SUNDAY NIGHT. AS FOR SENSIBLE WEATHER THE MAIN SHOW WILL BE TONIGHT. THIS EVENING CONVECTION IS A GOOD BET...ESPECIALLY ACROSS THE SOUTH...AS THE OUTFLOW BOUNDARIES AND ON GOING MCS PROGRESS EAST. THEN EXPECT A LULL LATE THIS EVENING BEFORE ADDITIONAL CONVECTION AND MCS ACTIVITY MOVES THROUGH TOWARD MORNING PUSHED BY THE LOWS COLD FRONT. FOLLOWING THE FRONT THINGS WILL ATTEMPT TO DRY OUT FOR A TIME... HOWEVER THE UPPER LOW BRINGS PLENTY OF DYNAMICS AND A COLD POOL TO THE AREA FOR SUNDAY AFTERNOON CAUSING LIS TO FALL TO -9 WITH CAPES APPROACHING 2000 J/KG. LOWERING WET BULB ZERO VALUES WILL GIVE US A BETTER CHANCE OF HAIL AND DOWNBURST WINDS FROM THE CONVECTION SUNDAY. EXPECT WRAP AROUND MOISTURE TO LINGER LIGHT PRECIPITATION CHANCES THROUGH SUNDAY NIGHT. FOR NOW WILL TRY TO PLAY MEMORIAL DAY DRY WITH JUST SOME MORNING LOW CLOUDS GOING TO CU BY AFTERNOON. HOWEVER...IF THE AVN IS ON TO SOMETHING THEN SHOWERS WOULD REMAIN A POSSIBILITY. FLASH FLOOD WATCH CONTINUES TONIGHT AND INTO SUNDAY MORNING GIVEN THE DEWPOINTS IN THE LOW 70S...PWS AROUND 1.75 INCHES...EXPECTED ROUNDS OF CONVECTION THIS EVENING AND OVERNIGHT...AND SOAKED GROUND FROM THE EARLIER MCS(S) IN THE EXTENDED THE MODELS CONTINUE TO BE MUDDLED WITH THE MRF THE BEST BET AT THIS TIME PER PMDEPD. AM CONCERNED ABOUT THE POSSIBILITIES OF ADDITIONAL MCS ACTIVITY AS THE RIDGE BUILDS INTO THE TENNESSEE VALLEY...BUT WILL LEAVE JUST PC FOR NOW. FWC/FAN NUMBERS APPEAR REASONABLE AND WILL NOT STRAY FAR. WORK ZONES AVAILABLE IN THE AFOS PRODUCT SDFOZFJKL. THANKS FOR THE COORDINATION CALLS ILN AND RLX. .JKL...FLASH FLOOD WATCH TONIGHT AND SUNDAY MORNING FOR THE ENTIRE CWA. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:23 AM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 37 min |
| May 27, 1:18 PM EDT | Severe Thunderstorm Warning | JKL | Letcher | 27 min |
| May 27, 6:20 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 40 min |
| May 27, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 58 min |
| May 27, 7:14 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 61 min |
| May 27, 7:40 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 65 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.